Breaking News

Covid Vaccine-Associated Tinnitus Needs to be Studied

Print Friendly, PDF & Email

It’s now known that tinnitus may be an unexpected side effect of SARS-CoV-2 vaccination, and there is an urgent need to understand the precise mechanisms and best treatment for vaccine-associated tinnitus, researchers said.

As of mid-September 2021, 12,247 cases of tinnitus, or ringing in the ears, following Covid injection have been reported to the US Vaccine Adverse Event Reporting System (“VAERS”).

In an article published on 11 February in the Annals of Medicine and Surgery, researchers reviewed what is known and unknown about Covid injection tinnitus.

SARS-CoV-2 vaccine-associated-tinnitus: A review, Annals of Medicine and Surgery

Although the research had no specific finding the researchers made some suggestions:

  • Cross-reactivity between anti-spike SARS-CoV-2 antibodies and otologic antigens is one possibility. Anti-spike antibodies may react with antigens anywhere along the auditory pathway and fuel an inflammatory reaction.
  • Genetic predispositions and associated conditions may also play a significant role in determining whether an individual develops vaccine-induced tinnitus.
  • Stress and anxiety following Covid injection may also play a role, inasmuch as anxiety-related adverse events following “vaccination” have been reported. Vaccine-related anxiety as a potential cause of tinnitus developing after vaccination needs to be explored.

How best to manage Covid vaccine-associated tinnitus also remains unclear, but it starts with a well-established diagnosis, the authors said.

A well-focused and detailed history and examination are essential, with particular emphasis placed on pre-existing health conditions, specifically, autoimmune diseases, such as Hashimoto thyroiditis; otologic conditions, such as sensorineural hearing loss; glaucoma; and psychological well-being. According to the review, patients often present with a history of one or more of these disorders.

“However, any such association has not yet been established and requires further investigation to be concluded as potential risk factors for vaccine-induced tinnitus,” they cautioned.

Read more: ‘Overwhelming’ Need to Study COVID Vaccine-Associated Tinnitus, Medscape, 11 March 2022

Share this page to Telegram
0 0 votes
Article Rating
Subscribe
Notify of
guest

10 Comments
Inline Feedbacks
View all comments
trackback
6 months ago

[…] April 1, 2022Covid Vaccine-Associated Tinnitus Needs to be Studied […]

trackback
6 months ago

[…] April 1, 2022Covid Vaccine-Associated Tinnitus Needs to be Studied […]

trackback
6 months ago

[…] April 1, 2022Covid Vaccine-Associated Tinnitus Needs to be Studied […]

trackback
6 months ago

[…] – Covid Vaccine-Associated Tinnitus Needs to be Studied […]

trackback
5 months ago

[…] (Natural News) One of the unexpected side effects of the Wuhan coronavirus (COVID-19) vaccine is tinnitus, or ringing in the ears. Due to the number of cases of tinnitus reported to the Vaccine Adverse Event Reporting System (VAERS), scientists are now looking to understand the mechanism and best treatment for the symptom. […]

trackback
5 months ago

[…] (Natural News) One of the unexpected side effects of the Wuhan coronavirus (COVID-19) vaccine is tinnitus, or ringing in the ears. Due to the number of cases of tinnitus reported to the Vaccine Adverse Event Reporting System (VAERS), scientists are now looking to understand the mechanism and best treatment for the symptom. […]

trackback
5 months ago

[…] (Natural News) One of the unexpected side effects of the Wuhan coronavirus (COVID-19) vaccine is tinnitus, or ringing in the ears. Due to the number of cases of tinnitus reported to the Vaccine Adverse Event Reporting System (VAERS), scientists are now looking to understand the mechanism and best treatment for the symptom. […]